Why do I still have a stuffy nose after taking allergy medicine?
Sometimes, despite aggressive allergy treatment, nasal congestion persists. It's possible that the culprit is sinusitis. Sinusitis is characterized by inflammation of the nasal passages and sinuses. Swelling can cause sinus drainage passages to become blocked and mucus to accumulate.
It may be time to see a doctor if your over-the-counter medicines no longer do the trick. Or you may need a new strategy altogether. These may be reasons why your allergies are worse. Think about how you can work with your doctor to get control of your symptoms.
Many people think a stuffy nose is the result of too much mucus in the nasal passages. However, a clogged nose is usually the result of inflamed blood vessels in the sinuses. A cold, the flu, allergies, or a sinus infection can all inflame these blood vessels.
- Use a humidifier or vaporizer.
- Take long showers or breathe in steam from a pot of warm (but not too hot) water.
- Drink lots of fluids. ...
- Use a nasal saline spray. ...
- Try a Neti pot, nasal irrigator, or bulb syringe. ...
- Use a micro-current wave device. ...
- Place a warm, wet towel on your face. ...
- Prop yourself up.
Unknown Triggers
It is possible that you are not entirely sure what is triggering your allergy symptoms, which is why they are not going away. Allergy triggers include pollen, molds, animal dander, and food.
Do NOT "double-up" on a dose. Do NOT take a dose sooner than you're supposed to. Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.
On bad allergy weeks, it is reasonable for many patients to double-up on some of their meds to improve symptoms without the need for adding more medication types to their mix (“polypharmacy”). Talk to your doctor first, and make sure she is aware of any current medications you are taking already.
- Benadryl Allergy Plus Congestion Ultratabs.
- Best OTC sinus decongestant for a headache. ...
- Afrin No Drip Severe Congestion.
- Little Remedies Decongestant Nose Drops.
- Sudafed PE Day and Night Sinus Pressure Tablets.
- Cabinet Nasal Decongestant Tablets.
One of the key ways to tell if you are experiencing allergic rhinitis is if you have itchy, watery eyes along with your other symptoms. Itchiness is rarely a symptom of a sinus infection. Another way to tell the difference is if you have very thick yellow or green nasal discharge.
How Long Does Nasal Congestion Last? If your nasal congestion is from a cold or flu, it will likely last as long your cold or flu (anywhere from five to 10 days) or even longer. If your nasal congestion is the result of allergies, it may last longer, depending on your exposure to that particular allergen.
Does blowing your nose make it worse?
Blowing your nose could make you feel worse. That's because you're building up the pressure in your nostrils. This pressure can cause mucus to shoot up into your sinuses, instead of out of your nose.
Allergies can cause a lot of upper respiratory symptoms, much like a cold. You may have congestion and sneezing, but you'll likely also have watery or itchy eyes and itchy skin. You may feel tired, but not necessarily feel like you're sick. Colds and flu typically run their course within five to 10 days.

There can be several reasons for Claritin not working:
You didn't start taking Claritin soon enough. You don't take Claritin every day. You're expecting Claritin to be a decongestant. The antihistamine Claritin contains (loratadine) doesn't work for you as well as other antihistamines would.
If there is no immune system reaction, then there is no histamine released. If there is no histamine, then antihistamines can't relieve symptoms. If antihistamines aren't working for you and you have allergy-like symptoms, it may not be a “bad allergy season,” but instead something nonallergic you're reacting to.
Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal. Pick one and take it daily.
If a healthy adult takes only a slightly higher dose of antihistamine, such as accidentally taking two pills instead of one, their symptoms may not be serious, or they may not have any symptoms. However, a larger overdose, especially in children or older adults, may cause serious symptoms.
Taking two 10mg tablets should not cause you to have any serious problems. HOwever, if you notice anything unusual or have any negative side effects, you should contact your doctor or visit an ER to rule out any possible complications.
Common symptoms of overdosing on Claritin® may include drowsiness, headaches, and fast pounding heart rate. For any questions or concerns you may have about taking Claritin® or if someone has had more than the prescribed dosage, call the Poison Help Line at 1-800-222-1222.
Adults—25 to 100 milligrams (mg) three or four times a day as needed. Children 6 years of age and older—12.5 to 25 mg every six hours as needed. Children 4 to 6 years of age—12.5 mg every six hours as needed. Children and infants up to 4 years of age—Use is not recommended .
How To Unblock Nose in three minutes ButeykoDVD.com - YouTube
How do I massage my sinuses to drain?
Using your index and middle fingers, apply pressure near your nose between your cheekbones and jaw. Move your fingers in a circular motion toward your ears. You can use your thumbs instead of your fingers for a deeper massage. This should take 30 seconds to a minute.
- Saline nasal spray, which you spray into your nose several times a day to rinse your nasal passages.
- Nasal corticosteroids. ...
- Decongestants. ...
- Allergy medications.
Many people think that their nose gets congested from too much thick mucus. But, usually, your nose gets stuffy when the tissues lining it become swollen. The swelling is from inflamed blood vessels. Your nose can become stuffy because of a cold, the flu, and allergies.
But rest assured: Even if you have a stuffy nose and can't breathe through your nostrils, you almost certainly won't die in your sleep. While it may make your sinus issues worse, you will be able to breathe through your mouth.
Vicks VapoRub is an ointment that you can use on your skin. The manufacturer recommends rubbing it on your chest or throat to relieve congestion from colds.
On bad allergy weeks, it is reasonable for many patients to double-up on some of their meds to improve symptoms without the need for adding more medication types to their mix (“polypharmacy”). Talk to your doctor first, and make sure she is aware of any current medications you are taking already.
Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.
If a healthy adult takes only a slightly higher dose of antihistamine, such as accidentally taking two pills instead of one, their symptoms may not be serious, or they may not have any symptoms. However, a larger overdose, especially in children or older adults, may cause serious symptoms.
If there is no immune system reaction, then there is no histamine released. If there is no histamine, then antihistamines can't relieve symptoms. If antihistamines aren't working for you and you have allergy-like symptoms, it may not be a “bad allergy season,” but instead something nonallergic you're reacting to.
Taking two 10mg tablets should not cause you to have any serious problems. HOwever, if you notice anything unusual or have any negative side effects, you should contact your doctor or visit an ER to rule out any possible complications.
Is it OK to double up on Zyrtec?
You should not double up on antihistamines or take two different types in one day, unless your doctor specifically directs you to do so. Antihistamine dosage is based on rigorous testing, and exceeding the recommended daily amount can cause unintended side effects like hallucinations or seizures.
Do not take 2 antihistamines together unless recommended by your doctor.